Kalyani, V.K. and Sinha, A. and Pallavika, Ms. and Chakraborty, S.K. and Mahanti, N.C. (2008) Finite Difference Modeling of Seismic Wave Propagation in Monoclinic Media. Acta Geo Physica, 56 (4). pp. 1074-1089.

[img] PDF
Restricted to Registered users only

Download (890Kb) | Request a copy


Reported in the present paper are the results of the study of propagation of SH waves in the plane of mirror symmetry of a monoclinic multilayered medium with displacement normal to the plane. Dispersion equation has been obtained analytically using Haskell’s matrix method, while the finite-difference method has been employed to model the SHwave propagation to study its phase and group velocities. The stability analysis has been carried out to minimize the exponential growth of the error of finite difference approximation in order to make the finite difference method stable and convergent. Further, variations of phase velocity with respect to both wave number and dispersion parameter for different stability ratios in monoclinic media have been examined and shown graphically. The effect of change of stability ratio on the group velocity of the wave propagation has been also investigated. Likewise, the effects of change of dispersion parameter on phase velocity and the variation of frequency with increase of wave number have been graphically represented and discussed.

Item Type: Article
Uncontrolled Keywords: SH-wave propagation, monoclinic media, modeling, finite difference.
Subjects: Information Technology
Depositing User: Dr. Satyendra Kumar Singh
Date Deposited: 19 Nov 2011 09:17
Last Modified: 19 Nov 2011 09:17
URI: http://cimfr.csircentral.net/id/eprint/55

Actions (login required)

View Item View Item